Skip to Content

I am currently taking 50mg of lyrica twice daily & I have noticed some speech difficulties?

Responses (8)

MACE1010 29 Apr 2011

I have not taken lyrica, after reading the side effects I did not want to take it. I did have a friend that took it. She had speech problems and vision problems. Also put on a lot of weight taking it.

donnabean1021 4 May 2011

thank you, I have read the side effects & I saw the vision/weight warning but nothing about speech. I had the same reaction to gabupenten which my pharmacist says is a "close cousin" of lyrica.

shebop 25 May 2011

Hi donnabean1021, I've been taking Lyrica 50mg 3 x a day for a bit over a month now. I too have noticed that at times I have problems with speaking. It's not very often, but it does happen. I've also noticed some problems with concentrating... or I'll forget what I'm saying right in the midst of saying it. Have noticed a few other side effects on this med as well, but so far I think the good out weighs the bad. It has helped me to sleep better than I have in years, my overall mood seems improved, and it does help with my pain, (nerve damage from ruptured ovarian cysts) donnabean1021, I would talk to your dr about how you think this med is affecting you... does the speech problem happen to you often? Do you have any other side effects?

Best Wishes,
Shebop

Anonymous 29 Apr 2011

Hi Donna,
Perhaps a call to your doctor is warranted, this sounds like a pretty nasty side effect of Lyrica!
It can cause cognitive problems at first, yet they may wear off after a few weeks, but still, scary! Call that doc!
sweetlemon

caringsonbj 29 Apr 2011

You know it is not one of the drugs I have used with this pain from the fall in January and February, I have seen in other posts several times when weight is an issue and vision, haven't heard about speech, I am not very much help the thing I would do is have a talk with the doctor and allow the prescribing doctor to know what you are dealing with, just from what I have read I would not discontinue abruptly, I would discuss with the doctor first I honestly can't recall if it can cause problems abruptly stopping the medicine but I would allow him to know, or I would talk with the pharmacist where you get your medications filled ask him if discontinuing this could cause you any problems, I want you to be safe and he should be able to give you advice enough to just pull you through this week-end, I just looked I didn't get the usual posts until later today I apologize if you didn't get an answer prior to this please let us know how you are doing take good care

Anonymous 30 Apr 2011

I am on Lyrica 75mg. 3 times a day. I have noticed some blurry vision that comes & goes. I saw my pain doc today & was told to either wait it out to see if the side effect goes away, or lower my dose by 75mg & see how that works. Just some thoughts...

ElizaJane23 30 Apr 2011

I had speech problems when taking Neurontin, the older version of this type of medication. I had problems finding the words - it was like they were on the tip of my tongue, but I just couldn't access them. My family got so tired of me saying "it does this, it is similar to that" etc. This problem went away when I went off Neurontin and I've been on Lyrica 150 mg twice a day with no reoccurrence.

Jfamily 3 May 2011

I was on Lyrica and at first I felt like it helped, but after being on it long enough to be in my system, I had blurred vision and speech problems. I felt like I couldn't get words out of my mouth. I knew what I wanted to say, I just couldn't. My doctor took me off of it because of all the side affects..
Very frustrating.
Jfamily

donnabean1021 4 May 2011

thanks for your input. my speech is "jerky" that is the only way I can describe it & it only happens if I've been talking non-stop for more than a minute or 2.
the lyrica also makes my mouth very dry & I wake every morning since starting it with a terrible headache.

reedeli 4 May 2011

I also was on lyrica for 2 months for fibromyalgia. I gained 15 lbs. When i increased the dose, confusion started setting in. But no speech issues. i got off it real fast!
NowI haven’t written to this forum in over a year. Let me tell you why.
I have always been a very active person. I played sports all my life. I love to work in the yard. I would rather be outside than inside. A couple of years ago I was diagnosed with Fibromyalgia. Boy was I in a lot of pain. I’ve always been very healthy, so when I started hurting so bad I was really worried at what the prognosis might be. I tried everything to get relief. Massages, muscle injections, you name it. I was on Thyroid medicine, pain relievers and a sleeping tablet.

ihatebipolarmeds 12 May 2011

I take Lyrica. 300mg once a day. I have noticed that when the drug is at it's highest serum levels my lips feel a bit "rubbery" and it affects my speech. I find that it passes mostly, but I do stumble on my words more often. As with any medication, I consider risk/annoyance vs. return. In my case, the Lyrica is helpful enough that I try to laugh off the speech issues.
Of course you should check with your doctor and get some blood work done to make sure you're not having any difficulties processing the drug.

auntniknik 16 May 2011

I am on Lyrica 150MG 3 times a day. The first 2 nights I took it I felt drunk and couldn't walk straight. My doctor told me to wait it out. I haven't noticed any speech problems, but my short term memory is awful. I can't remember anything!! My doctor still thinks the benefits outweigh the memory problems. I think some of the confusion is not attributed to Lyrica, it is one of the symptoms of Fibromyalgia. I had that before I started taking Lyrica. You should notify your doctor. You are the only one that can know if it helps you enough to endure the side effects. I wish you the best. This is not a fun disease, I have been dealing with this disease for over 30 years before they knew much about it. I was lucky to have a doctor that had it and I didn't have to go through the psychiatrist and all the horrible things friends of mine went through before they were diagnosed.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions